Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 92, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 13, 2008, 2:08 PM EDT for Lycoming County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 2:08 PM EDT (18:08 UTC)
- Expired
- Jul 13, 2008, 3:15 PM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Lycoming County, PA
The radar
The State College radar (KCCX), 98 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 131808 SVRCTP PAC081-131915- /O.NEW.KCTP.SV.W.0092.080713T1808Z-080713T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 PM EDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 315 PM EDT * AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WATERVILLE...OR 6 MILES NORTHWEST OF JERSEY SHORE...AND MOVING NORTHEAST AT 23 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TROUT RUN AND COGAN STATION AROUND 240 PM EDT... LOYALSOCKVILLE AROUND 250 PM EDT... RALSTON AROUND 305 PM EDT... BARBOURS AROUND 310 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD 14. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4157 7684 4131 7672 4122 7735 4132 7736 TIME...MOT...LOC 1807Z 244DEG 20KT 4129 7727 $$ FORECASTER: LAMBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:40 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 13, 11:40 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1140 AM EDT SUN JUL 13 2008 .SYNOPSIS... A COLD FRONT EXTENDING FROM LAKE ONTARIO TO CENTRAL OHIO LATE THIS MORNING WILL MOVE EAST ACROSS THE REGION LATE TODAY...BRINGING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...FOLLOWED BY DRIER AND SLIGHTLY COOLER AIR FOR MONDAY. HIGH PRESSURE WILL THEN BUILD ACROSS THE EASTERN STATES...RESULTING IN NEAR NORMAL TEMPERATURES AND DRY WEATHER FOR MUCH OF THE REMAINDER OF THE WEEK. TEMPERATURES WILL MODERATE TO ABOVE NORMAL LEVELS BY NEXT WEEKEND. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS HAVE BEEN LIMITED TO THE NRN MTNS LATE THIS MORNING...IN AN AREA OF RELATIVELY STRONGER 925-850 HPA SW WINDS AND THETA-E CONVERGENCE. ABUNDANT...LAYERED STRATO AND ALTO CU CLOUDS SPREADING ACROSS THE NW HALF OF THE CWA WILL LIMIT BOUNDARY LAYER BASED INSTABILITY. ELSEWHERE ACROSS THE EASTERN HALF OF THE CWA A DECENT AMOUNT OF SUNSHINE HAS OCCURRED THIS MORNING. 06Z NAM AND 09Z SREF SHOWS SEVERAL AREAS OF HIGH ML CAPE NEAR 2000 J/KG AND EHI BETWEEN 1 AND 1.5. THIS WILL SUPPORT BKN LINES OF STRONG TO SVR TSRA WITH EMBEDDED MINI BOW ECHOES AND BRIEF-LIVED SUPERCELL STORMS. INCLUDED ENHANCED WORDING FOR GUSTY WINDS AND SMALL HAIL FOR THE ERN HALF OF THE REGION THIS AFTERNOON. THE OTHER CHANGE WAS TO BETTER INDICATE THE TIMING OF THE CLEARING LATE TODAY ACROSS THE NW ZONES. PREVIOUS GRID SET APPEARS IN GOOD SHAPE WITH RESPECT TO POPS AND TEMPS. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM MONDAY/... THE FRONT WILL PUSH THRU MOST OF THE AREA BY EVENING...BUT GUIDANCE HINTS AT A WEAK WAVE POSSIBLY SNEAKING UP THRU THE DELMARVA...WHICH COULD KEEP CLOUDS AND SHOWERS LINGERING OVER SERN SXNS INTO MONDAY MORNING. OTHERWISE MONDAY WILL BE A DRIER DAY WITH PLEASANT TEMPS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... COOLER-DRIER AIRMASS WILL START THE WEEK...WITH ENSEMBLES PROGGING A TROF PUSHING THRU WITH UPPER HEIGHTS IN THE 1-2 STD DEV BELOW NORMAL RANGE. DESPITE SOME ANOMALOUSLY COOL 850 AIR PROGGED TO MOVE IN...WITH BRIGHT SUN...DAYTIME HIGHS SHUD AVERAGE NEAR NORMAL TO START THE WEEK...WITH A MODERATION TREND TO ABOVE NORMAL BY MID-LATE WEEK. A VERY SUMMERY WEEK FOR THE LUCKY ONES WHO PLANNED VACATION TIME. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... AN ADDITIONAL CLUSTER OF SHOWERS AND STORMS MOVING ACROSS NORTH CENTRAL PA THROUGH MID MORNING. SOME WITH TORRENTIAL RAIN. THINGS SHOULD MOVE OUT OF THE AREA FOR A BRIEF TIME AROUND MIDDAY... AS THE LL JET LIFTS NE OF THE THE AREA. LAST NIGHT WAS ONE OF THE FEW NIGHTS THAT IT HAS BEEN BREEZY THIS SUMMER. THIS OFTEN RESULTS IN CONVECTION OVERNIGHT... AND LAST NIGHT WAS NO EXCEPTION. TEMPS WERE NEAR 80 DEGREES EARLY ON. ANYWAY...MORE IN THE WAY OF SHOWERS AND STORMS THIS AFTERNOON WITH THE FRONT. THINK CLDS AND LACK OF REAL COLD AIR ALOFT WILL LIMIT THE AMT STRONG TO SEVERE STORMS TODAY. SHOWERS AND STORMS LIKELY TO LINGER INTO TONIGHT...AND EVEN EARLY MONDAY MORNING...AS WAVE MOVES ALONG THE FRONT. EXPECT A WIDE RANGE IN CONDITIONS THROUGH MONDAY MORNING. BASICALLY FAIR WEATHER WILL PREVAIL FROM MONDAY AFTERNOON THRU THU AS HIGH PRESSURE REMAINS IN PLACE OVR THE MID-ATLANTIC REGION. VFR CONDS WILL BE THE RULE ALL AREAS...HOWEVER AN ISOLATED PATCH OF FOG WILL BE POSSIBLE FROM TIME TO TIME...MAINLY LATE AT NIGHT. NOTE...NON-REPRESENTATIVE WIND GUSTS 30-60KTS OCCASIONALLY BEING RECORDED ON SURFACE OBSERVATION REPORT AT TAF SITES JST/IPT DUE TO BIRD ACTIVITY IN VCNTY OF WIND SENSOR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE/LAMBERT NEAR TERM...LAMBERT SHORT TERM...LACORTE LONG TERM...LACORTE AVIATION...MARTIN
Hazardous weather outlook, Jul 13, 4:27 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 AM EDT SUN JUL 13 2008 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-140830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 427 AM EDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JL
In the hours before
Special weather statement, Jul 13, 11:28 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1128 AM EDT SUN JUL 13 2008 PAZ024>026-033-034-131630- BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-SOMERSET PA- 1128 AM EDT SUN JUL 13 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL BEDFORD... NORTHEASTERN SOMERSET...SOUTH CENTRAL CAMBRIA...SOUTHERN BLAIR AND WESTERN HUNTINGDON COUNTIES THROUGH 1230 PM EDT... AT 1126 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM SPRING HILL TO CENTRAL CITY...MOVING NORTHEAST AT 32 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR HOLLIDAYSBURG AROUND 1145 AM...ROARING SPRING AROUND NOON...PETERSBURG AROUND 1215 PM AND MARKLESBURG AROUND 1230 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 13 AND 28. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 220. FORECASTER: LAMBERT
Special weather statement, Jul 13, 11:32 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1132 AM EDT SUN JUL 13 2008 PAZ037-131645- TIOGA PA- 1132 AM EDT SUN JUL 13 2008 ...A STRONG THUNDERSTORM WILL AFFECT TIOGA COUNTY THROUGH 1245 PM EDT... AT 1131 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LEONARD HARRISON STATE PARK...MOVING NORTHEAST AT 31 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR WELLSBORO AROUND 1145 AM...COVINGTON AROUND NOON...MANSFIELD AROUND 1215 PM AND ROSEVILLE AROUND 1230 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. FORECASTER: LAMBERT/EVANEGO
Special weather statement, Jul 13, 12:36 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1236 PM EDT SUN JUL 13 2008 PAZ012-041-131700- NORTHERN CLINTON PA-NORTHERN LYCOMING PA- 1236 PM EDT SUN JUL 13 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLINTON AND NORTHWESTERN LYCOMING COUNTIES... AT 1235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED BETWEEN RENOVO AND HYNER...MOVING NORTHEAST AT 32 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SLATE RUN AROUND 1255 PM AND CAMMAL AROUND 100 PM...STAYING OVER MAINLY RURAL AND FORESTED AREAS. FORECASTER: DANGELO
Special weather statement, Jul 13, 12:42 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1242 PM EDT SUN JUL 13 2008 PAZ026-131700- HUNTINGDON PA- 1242 PM EDT SUN JUL 13 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HUNTINGDON COUNTY... AT 1239 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PETERSBURG TO ENTRIKEN...MOVING EAST AT 31 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL ALSO FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR RAYSTOWN DAM AND HUNTINGDON AROUND 1250 PM AND MILL CREEK AROUND 100 PM. THIS WILL ALSO IMPACT ROUTE 22. FORECASTER: DANGELO
Special weather statement, Jul 13, 1:00 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 100 PM EDT SUN JUL 13 2008 PAZ012-018-037-041-131800- NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-TIOGA PA- 100 PM EDT SUN JUL 13 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLINTON...NORTH CENTRAL CENTRE...SOUTHEASTERN TIOGA AND WESTERN LYCOMING COUNTIES THROUGH 2 PM EDT... AT 1257 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM MORRIS...TO SLATE RUN...HYNER...AND SNOW SHOE...MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR GLEN UNION AROUND 130 PM...LITTLE PINE STATE PARK AROUND 145 PM AND BUTTONWOOD AROUND 200 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15. FORECASTER: LAMBERT
Special weather statement, Jul 13, 1:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 159 PM EDT SUN JUL 13 2008 PAZ041-042-046-131930- NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA- 159 PM EDT SUN JUL 13 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL LYCOMING COUNTY AND NORTHWESTERN SULLIVAN COUNTY THROUGH 330 PM EDT... AT 157 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM OGDENSBURG TO ENGLISH CENTER TO AVIS...MOVING NORTHEAST AT 24 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR TROUT RUN AROUND 215 PM...SHUNK AROUND 245 PM...BARBOURS AND LINCOLN FALLS AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...STATE ROAD 14. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:57 AM EDT | Areal Flood Advisory | CTP | McKean | 2 hr |
| Jul 13, 12:02 PM EDT | Areal Flood Advisory | CTP | McKean, Warren | 3 hr |
| Jul 13, 12:54 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 66 min |
| Jul 13, 4:16 PM EDT | Areal Flood Advisory | CTP | Lycoming | 119 min |
| Jul 13, 5:30 PM EDT | Areal Flood Advisory | CTP | Lycoming | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.